Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online
Ask a Urologist   »  

Can UTI cause incontinence post invasive posterior lateral hip placement?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1983
Answered : 901 Questions
Question
My 85 year old father underwent a minimally invasive posterior lateral hip replacement 15 days ago and has done well . Last night he was up 4 times urinating and found it difficult a few times makiing it to toilet without wetting pants. He does not have BHP and hd been only urinating at 3 Pm once. I thought it was due to , the increased swelling in the leg adn resting with leg elevated and thought the excess fluid ws making it back to the bladder causing him to get up and urinate . Now with him going 4 times and wetting self a little before making it to toilet think maybe he has UTI . Was I and O catheterized right after surgery in hospital. No burning on urination and Pt voiding alot each time . Should he call Primary care MD for f/u at this time to be safe
Tue, 8 May 2018 in Urinary and Bladder Problems
 
 
Answered by Dr. Gopal Goel 1 hour later
Brief Answer:
Reduce fluid intake at night ,alkalize urine and see below.

Detailed Answer:
Hi I am Dr Gopal Goel Orthopedic Surgeon.
Increase in urination is most likely to be due to Urinary tract infection which may be of mild degree only not causing burning.
I would suggest reduce water intake particularly at night , give him alkalinizing agent like alkacitrol , and get urine examination for routine , microscopy and culture sensitivity.
Leg edema is not good , it does not cause increased frequency of urination.
If you feel after a day or two that the condition is persisting , then take him to ER// Your physician.
hope to hear good results soon.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor